Pages Navigation Menu

Brown discharge during contraception

Brown discharge is a common side effect of several modern methods of contraception. Sometimes brown vaginal discharge is making life of women very complicated. Brown discharge between periods, before or after periods is a subject of concern. Brown discharge during contraception can be disturbing. It is important to know when women should expect brown discharge and what should be done to prevent this unpleasant side effect of contraception methods.

BROWN DISCHARGE during Emergency Contraception (Morning after Pills)

Brown discharge and/or brown spotting are pretty common side effects of morning after pills. Some women could have brown discharge/spotting or bleeding within the first week of taking morning after pills. Most women will have their next period within seven days of when it is usually due.

Just don’t panic and be patient. Brown discharge is pretty common after morning after pills. Wear a panty liner or a light maxi pad – use unscented panty liners or pads;

If the brown discharge has a strong odor, it could be a sign of an infection other than Pelvic Inflammatory Disease. Visit your doctor immediately.

BROWN DISCHARGE during IUD Mirena

Woman confused – brown discharge during contraception

Brown discharge is one of unpleasant side effects of Mirena. During first 6 months with Mirena you could experience the brown discharge.

Main causes for brown discharge during Mirena use are hormonal disturbances and/or infections (vaginal infections and/or pelvic infections). In both cases the endometrium (internal uterine lining) is damaged.

The percentage of women who develop brown discharge because of PID while using Mirena is about 1-3%. The risk is highest shortly after placement (especially within the first 20 days) and if you have a vaginal infection at the time of placement. After the first 20 days, the risk of PID is reduced.

During the first three to six months of Mirena use, the number of brown discharge/bleeding and/or brown spotting days may be increased and bleeding patterns may be irregular. Thereafter the number of brown discharge and/or brown spotting days usually decreases but brown discharge may remain irregular.

Brown discharge could appear after Mirena insertion – it is pretty common and many women could experience brown discharge during one week after Mirena insertion. However non stopping brown discharge could be a sign of vaginal or pelvic infections and a health care professional should be contacted immediately.

BROWN DISCHARGE during Birth Control Pills

Birth control pills are known as the most popular modern contraception and there are already many well known side effects of the pills (short-term and long-term). Brown vaginal discharge can be one of side effects of birth control pills. Brown discharge caused by birth control is an unpleasant and embarrassing problem that many women deal with monthly. It should be mentioned that brown discharge is not always a sign of infection or any serious diseases – brown discharge could be just a signal of some hormonal changes developed by birth control pills. In most cases brown discharge is usually old blood.

Birth control pills’ users often complain of brown discharge which is considered as one of typical side effects of the birth control pills.

BROWN DISCHARGE during NuvaRing

Bleeding between periods and/or brown discharge between periods are pretty common side effects of NuvaRing.

After NuvaRing use is stopped, it usually takes one or two months for a woman’s periods to return to the normal menstrual cycles she had before using NuvaRing – women could have irregular periods and/or irregular brown discharge or absent periods (post-NuvaRing amenorrhea). After NuvaRing use is stopped, women could have brown discharge and/or irregular periods for as long as 6-8 months after stopping. This is more likely if women already had irregular periods before using the NuvaRing.

Above mentioned NuvaRing side effects including brown discharge could be explained by hormonal changes developed by NuvaRing hormones (estrogen and progestin) which work together to prevent women ovaries from producing mature eggs.

BROWN DISCHARGE during Norplant

Brown discharge is pretty common and very unpleasant on-going side effect of Norplant. Brown discharge is indicating hormonal changes and hormonal disbalance in women body. Many service providers consider brown discharge as a normal situation during use of Nporpland.

BROWN DISCHARGE and Depo Provera

Irregular, abnormal, heavy or no bleeding are common side effects of Depo Provera. High doses of female hormone progesterone are fully changing women normal monthly hormonal rhythm. After Depo Provera shot ovaries stop producing and releasing eggs which is causing the uterus endometrium and the cervical mucus to thicken. Thickened tissues could be the main cause of annoying long-term brown discharge. After a year of use, many women stop having periods but still continue having irregular brown discharge.

Actually the brown spotting and/or brown discharge are pretty common side effects of Depo Provera.

BROWN DISCHARGE and IUD

Changes in menstrual periods – including brown discharge and/or brown spotting and/or light bleeding between periods – are common during the first 3-6 months of use of a copper-bearing IUD. These are not harmful and usually improve over time.

Vaginal infections provoked by infected IUD which also could be a cause of unexpected irregular brown discharge (especially after sexual contacts and/or gynecological observations). An infected intrauterine device (IUD) may cause a pus-like cervical discharge along with mild uterine tenderness. Removal of the device should stop the discharge and the pain.

Vaginal discharge (mainly brown discharge) may occur during the first few weeks due to the initial reaction of the lining of the uterus (endometrium). This should not be a cause for concern, but if the discharge is heavy, or accompanied by pelvic pain and/or fever, the woman should contact the clinic immediately.


Matched Links from Women Info Sites / Google

Leave a Comment